Alert archive / Texas / High Wind Watches in 2011

High Wind Watch 2, NWS Amarillo, TX

April 2, 201114 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind watch at Apr 2, 2011, 3:44 PM CDT for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 3:44 PM CDT (20:44 UTC)
In effect from
Apr 3, 2011, 12:00 PM CDT
Expired
Apr 3, 2011, 4:06 AM CDT
In force
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
640 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS74 KAMA 022044
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT SAT APR 2 2011

OKZ001>003-TXZ001>008-011>013-016>018-030445-
/O.NEW.KAMA.HW.A.0002.110403T1700Z-110404T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
344 PM CDT SAT APR 2 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR THE OKLAHOMA PANHANDLE AND THE ALL BUT THE SOUTHEAST
TEXAS PANHANDLE.

* TIMING: WINDS WILL INCREASE ACROSS THE TEXAS AND OKLAHOMA
  PANHANDLES BY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL BE OVER
  THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEAST TEXAS PANHANDLE
  WHERE THE PRESSURE GRADIENT WILL BE THE TIGHTEST. WINDS ARE
  EXPECTED TO DIMINISH SUNDAY EVENING.

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE
  POSSIBLE IN THE WATCH AREA. WINDS IN THE SOUTHEAST TEXAS PANHANDLE
  WILL BE A LITTLE LOWER...WITH SPEEDS AT 25 TO 35 MPH. 

* IMPACTS: TRAVEL COULD BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. OUTDOOR OBJECTS...INCLUDING TRAMPOLINES AND
  FURNITURE...THAT IS NOT SECURED PROPERLY MAY BE EASILY BLOWN
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CLK
2 follow-up statements
388 
WWUS74 KAMA 030421
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1121 PM CDT SAT APR 2 2011

OKZ001>003-TXZ001>008-011>013-016>018-031200-
/O.CON.KAMA.HW.A.0002.110403T1700Z-110404T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
1121 PM CDT SAT APR 2 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL OF THE
TEXAS PANHANDLE EXCEPT THE SOUTHEAST SECTION.

* TIMING: WINDS WILL INCREASE ACROSS THE TEXAS AND OKLAHOMA
  PANHANDLES BY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL BE OVER
  THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEAST TEXAS PANHANDLE.
  WINDS ARE EXPECTED TO SLOWLY DIMINISH SUNDAY EVENING.

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE
  POSSIBLE IN THE WATCH AREA. 

* IMPACTS: TRAVEL COULD BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. OUTDOOR OBJECTS...INCLUDING PATIO FURNITURE AND
  TRAMPOLINES THAT ARE NOT SECURED PROPERLY MAY BE EASILY BLOWN
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ANDRADE
164 
WWUS74 KAMA 030906
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
406 AM CDT SUN APR 3 2011

OKZ001>003-TXZ001>008-011>013-016>018-032100-
/O.UPG.KAMA.HW.A.0002.110403T1700Z-110404T0300Z/
/O.NEW.KAMA.HW.W.0002.110403T1700Z-110404T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
406 AM CDT SUN APR 3 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN...SOUTHWEST AND
SOUTH CENTRAL TEXAS PANHANDLE. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* TIMING: WINDS WILL INCREASE ACROSS THE TEXAS AND OKLAHOMA
  PANHANDLES BY AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE
  PANHANDLES THIS EVENING SWITCHING THE WINDS AROUND TO THE NORTHWEST
  AND NORTH...THEN WIND SPEEDS WILL SLOWLY DIMINISH BEHIND THE FRONT
  BY LATE THIS EVENING.

* WINDS: SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND
  60 MPH WILL BE LIKELY IN THE WARNED AREA. WINDS WILL THEN SWITCH
  AROUND TO THE NORTHWEST AND NORTH BEHIND A COLD FRONT THIS EVENING.

* IMPACTS: TRAVEL COULD BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. SHINGLES CAN BE BLOWN OFF OF HOMES AND LIMBS FROM TREES CAN
  BE KNOCKED DOWN IN THESE STRONG WINDS. OUTDOOR OBJECTS...INCLUDING
  PATIO FURNITURE AND TRAMPOLINES THAT ARE NOT SECURED PROPERLY MAY
  BE EASILY BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ009-010-014-015-019-020-032100-
/O.NEW.KAMA.WI.Y.0004.110403T1700Z-110404T0300Z/
ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
406 AM CDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE.

* TIMING: WINDS WILL INCREASE ACROSS THE EAST CENTRAL AND SOUTHEAST
  TEXAS PANHANDLE BY AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE
  PANHANDLES THIS EVENING SWITCHING THE WINDS AROUND TO THE NORTHWEST
  AND NORTH...THEN WIND SPEEDS WILL SLOWLY DIMINISH BEHIND THE FRONT
  BY LATE THIS EVENING.

* WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND
  50 MPH WILL BE LIKELY IN THE ADVISORY AREA. WINDS WILL THEN SWITCH
  AROUND TO THE NORTHWEST AND NORTH BEHIND A COLD FRONT THIS EVENING.

* IMPACTS: TRAVEL COULD BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. OUTDOOR OBJECTS...INCLUDING PATIO FURNITURE AND
  TRAMPOLINES THAT ARE NOT SECURED PROPERLY MAY BE EASILY BLOWN
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Apr 2, 12:28 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 2, 12:28 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1228 PM CDT SAT APR 2 2011

.AVIATION...
TIGHT SURFACE PRESSURE GRADIENT THIS AFTERNOON THROUGH SUNDAY WILL
RESULT IN INCREASING SOUTHWESTERLY WINDS. A LOW LEVEL JET OF AROUND
45 TO 50 KNOTS IS EXPECTED TO DEVELOP AFTER 00Z TO 02Z SUNDAY...AND
WILL CARRY LLWS REMARKS AT BOTH THE GUYMON AND DALHART TAF SITES.
WILL LEAVE OUT OF THE AMARILLO TAF SITE AS WINDS EXPECTED TO REMAIN
AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS THROUGH TONIGHT. THERE MAY BE
A BRIEF WINDOW AT THE AMARILLO TAF SITE AROUND DAYBREAK SUNDAY...10Z
OR 11Z TO AROUND 13Z OR 14Z SUNDAY WHERE WIND SPEEDS COULD POSSIBLY
DROP TO NEAR 15 KNOTS WITHOUT GUSTS. THIS WOULD RESULT IN POSSIBLE
LOW LEVEL WIND SHEAR...HOWEVER CONFIDENCE IS TOO LOW THAT THE WIND
SPEEDS WILL DECREASE THAT MUCH AROUND 12Z SUNDAY. WINDS WILL INCREASE
AGAIN BY 14Z TO 15Z SUNDAY 20 TO 30 KNOTS WITH GUSTS NEAR 35 TO 40
KNOTS. MAY NEED AWW FOR THE AMARILLO TAF SITE SUNDAY MORNING. VFR
CONDITIONS WILL PREVAIL.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 1222 PM CDT SAT APR 2 2011/

UPDATE...
SURFACE LEE SIDE TROUGH OVER EASTERN CO/NM WILL CONTINUE TO DEEPEN
THIS AFTERNOON...CAUSING THE PRESSURE GRADIENT TO FURTHER TIGHTEN
ACROSS THE SOUTHERN PLAINS. LATEST SURFACE OBS ACROSS THE AREA ARE
ALREADY REPORTING SOUTHWEST WINDS AROUND 20-25 MPH WITH GUSTS UP TO
NEAR 35 MPH SO EXPECT WINDS TO STRENGTHEN EVEN MORE THIS AFTERNOON.
THE DRYLINE IS CURRENTLY OVER IN EASTERN NM BUT AS IT PUSHES TO THE
EASTERN TX/OK PANHANDLE THIS AFTERNOON...DEWPOINTS WILL CONTINUE A
DOWNWARD SPIRAL INTO THE LOWER TEENS WEST OF THE DRYLINE. MEANWHILE
PLENTY OF SUNSHINE ALONG WITH THE DOWNSLOPING COMPONENT TO THE
SURFACE WINDS WILL BOOST TEMPS UP WELL INTO THE 80S /WERE RECORD HIGH
TEMPS CAN BE SURPASSED LATER TODAY/. ALL IN ALL STILL LOOKS LIKE
CONDITIONS WILL REACH RED FLAG CRITERIA ACROSS THE WESTERN HALF OF
THE PANHANDLES. THE UPDATED PUBLIC PRODUCTS HAVE BEEN SENT.

CLK

PREV DISCUSSION... /ISSUED 634 AM CDT SAT APR 2 2011/

AVIATION...
12Z TAFS...A LEE SURFACE TROUGH WILL DEEPEN OVER EASTERN CO AND
NORTHEAST NM TODAY...PRODUCING A TIGHTENING PRESSURE GRADIENT ACROSS
THE OK/TX PANHANDLES. SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KTS
WITH GUSTS NEAR 30 KTS LATE THIS MORNING IN RESPONSE...WITH THESE
BREEZY SOUTHWEST WINDS PERSISTING INTO EARLY THIS EVENING. WINDS WILL
DISSIPATE AROUND SUNSET...BUT STILL REMAIN IN THE 13 TO 17 KT RANGE
THROUGH THE NIGHT. A 45 TO 50 KT SOUTHWESTERLY LLJ WILL DEVELOP
TONIGHT...PRODUCING LLWS AT ALL THREE TERMINALS. VFR CONDITIONS
EXPECTED TO PERSIST THROUGH THE NEXT 24 HOURS WITH JUST SOME HIGH
CLOUDS ANTICIPATED.

KB

PREV DISCUSSION... /ISSUED 329 AM CDT SAT APR 2 2011/

DISCUSSION...
SOUTH AND SOUTHWEST WINDS ARE EXPECTED TO PICK UP TODAY AS A LEE-
SIDE SURFACE TROUGH DEEPENS ACROSS EASTERN COLORADO AND EASTERN NEW
MEXICO TODAY. A 40 KNOT LOW LEVEL JET WILL MIX OUT INITIALLY THIS
MORNING CAUSING GUSTY WINDS...BUT THEN THE SURFACE GRADIENT WILL
TIGHTEN THROUGH THIS AFTERNOON. THE RELATIVE HUMIDITIES ARE EXPECTED
TO DROP DOWN BELOW 15 PERCENT FOR THE WESTERN AND CENTRAL
PANHANDLES...THEREFORE HAVE GONE AHEAD AND ISSUED A RED FLAG
WARNING FOR THESE AREAS.

THE UPPER LEVEL RIDGE MOVES OFF TO THE EAST BY SUNDAY AND HEIGHTS
BEGIN TO LOWER ACROSS THE ROCKIES AHEAD OF AN APPROACHING SHORT
WAVE TROUGH. THE LOWERING HEIGHTS WILL ENCOURAGE THE LEE-SIDE
SURFACE TROUGH TO DEEPEN EVEN FURTHER AND A SURFACE LOW WILL
CONTINUE TO STRENGTHEN OVER SOUTHWEST KANSAS ON SUNDAY AFTERNOON
AHEAD OF A STRONG COLD FRONT. SOUTHWEST TO WEST WINDS COULD REACH TO
NEAR WIND ADVISORY CRITERIA ON SUNDAY AND RELATIVE HUMIDITIES WILL
ALSO DROP TO 15 PERCENT OR LESS ACROSS THE PANHANDLES...THEREFORE
WILL CONTINUE WITH THE FIRE WEATHER WATCH.

THE UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE PANHANDLES
QUICKLY DURING THE EARLY MORNING HOURS ON MONDAY. THE MODELS ARE IN
DISAGREEMENT ON THE TRACK AND THE STRENGTH OF THIS SYSTEM AGAIN. THE
ECMWF IS STRONGER AND THE GFS HAS A WEAKER OPEN WAVE. THE ECMWF IS
WETTER...WHILE THE GFS KEEPS GETTING DRIER WITH THIS SYSTEM. FOR NOW
HAVE NOT CHANGED MUCH ON THE POPS FOR SUNDAY NIGHT AND MONDAY...WE
JUST CUT THE POPS OFF BY MONDAY AFTERNOON AS IT DOES NOT MATTER WHICH
MODEL YOU BELIEVE IT LOOKS LIKE THE SYSTEM WILL BE EAST OF OUR AREA
BY MONDAY AFTERNOON. STILL THINK THERE MAY BE A SHOT AT SOME SNOW
CENTERED AROUND 12Z MONDAY MORNING AS THE COLD CORE OF THE SYSTEM
MOVES OVERHEAD. SO HAVE GONE AHEAD AND MENTIONED A RAIN SNOW MIX
ACROSS THE WHOLE AREA DURING THE MORNING ON MONDAY. RIGHT NOW IT
LOOKS LIKE ANY SNOW ACCUMULATION WOULD BE UNDER ONE INCH. SINCE THIS
SYSTEM IS SUCH A FAST MOVER...SKIES MAY CLEAR OUT MONDAY AFTERNOON...
WHICH MAY ALLOW TEMPERATURES TO REBOUND INTO THE LOWER TO MID 50S.

DOWNSLOPE WINDS DEVELOP QUICKLY BY TUESDAY AND THEY COULD GET QUITE
GUSTY...ESPECIALLY BY WEDNESDAY. THESE WINDS ALONG WITH WARM AIR
ADVECTION WILL BRING A WARMING TREND TO THE AREA. ANOTHER COLD FRONT
MAY MOVE INTO THE AREA THURSDAY...WHICH WILL KEEP TEMPERATURES DOWN
SOME. OTHERWISE...WILL KEEP THE FORECAST DRY BEYOND MONDAY MORNING.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN AND
CENTRAL OKLAHOMA AND TEXAS PANHANDLES TODAY WITH GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITIES. THE RELATIVE HUMIDITIES ARE
EXPECTED TO STAY IN THE ELEVATED RANGE ACROSS THE EASTERN PANHANDLES.
CRITICAL FIRE WEATHER CONDITIONS ARE THEN EXPECTED ACROSS THE ENTIRE
PANHANDLE REGION ON SUNDAY WITH STRONG SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITIES. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
SUNDAY NIGHT...WHICH COULD CAUSE PROBLEMS WITH ANY ONGOING WILDFIRES.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

11/05
Hazardous weather outlook, Apr 2, 3:32 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT SAT APR 2 2011

OKZ001>003-TXZ001>020-031100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
332 PM CDT SAT APR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES THROUGH THE REMAINDER OF THIS
AFTERNOON AND EVENING DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT...AND
DRY GRASSES. AS A RESULT...A RED FLAG WARNING IS IN EFFECT THROUGH 9
PM CDT FOR THE WESTERN AND CENTRAL PANHANDLES. ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED ACROSS THE EASTERN PANHANDLES DUE TO
SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT...AND DRY GRASSES.

BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES THROUGH TONIGHT DUE
TO THE BREEZY SOUTH AND SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY AFTERNOON AND EVENING...AND
THEREFORE A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES DUE TO STRONG WINDS...VERY DRY FUELS AND LOW
RELATIVE HUMIDITIES. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH HIGHER GUSTS SUNDAY AFTERNOON WHILE RELATIVE HUMIDITIES FALL TO
5 TO 15 PERCENT. A STRONG COLD FRONT WILL THEN MOVE THROUGH THE AREA
SUNDAY NIGHT...SWITCHING WINDS TO THE NORTH.

THE STRONG WINDS MAY APPROACH HIGH WIND WARNING CRITERIA SUNDAY
AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE
NORTHERN...CENTRAL AND WESTERN TEXAS PANHANDLE. A HIGH WIND WATCH HAS
BEEN ISSUED SUNDAY AFTERNOON AND EVENING.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
TUESDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
FRIDAY AND SATURDAY DUE TO STRONG WINDS AND LOW HUMIDITIES ACROSS THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS
EVENING...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY...AND
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY...FRIDAY
AND SATURDAY.

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:13 AM CDTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more17 hr
Apr 2, 3:51 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more30 hr

Nearby

High Wind Watches in Texas, 2011High Wind Watches in Oklahoma, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.